MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MDLR RV RMR 38MM PLT TIP

EXACTECH, INC. EQUINOXE; MDLR RV RMR 38MM PLT TIP
Catalog Number 321-25-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during the reamer part of a reverse shoulder procedure, the patient was large and exposure was tough.The surgeon tried to ream a posterior/superior right augment with the pilot tip reamer, instead of the cannulated option after removing the k-wire due to some difficulty working with the glenoid.It was also very hard bone.The pilot tip of the reamer then broke off inside of the patient and he had to use a manual tool to remove the tip from the patient.There was no patient impact and the situation was resolved rather quickly.
 
Additional Manufacturer Narrative
Section h10: (h3) the risk documentation was lacking specific failures for this type of defect for these instruments.In addition, the surgical technique was not providing information to the user of the instrument that reamng off axis can damage or break the instruments.Additionally, the surgical technique did not provide adequate instruction to the user *no information provided in the following section(s): a2, a3, a4, a5, b6, b7, d6, d7, g5, g8, h4, h7, h9.

Brand Name
EQUINOXE
Common Device Name
MDLR RV RMR 38MM PLT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9403609
Report Number1038671-2019-00589
Device Sequence Number16701980
Product Code KWT
UDI-Device Identifier10885862087621
UDI-Public10885862087621
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-25-38
Device Lot Number60934013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;